MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS
Model Number 164275
Medical Device Problem Codes Crack (1135); Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.Component code: 925 - pump.Health effect - impact code: 2645 - no patient involvement.Health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 1135 - crack.Investigation findings: 3233 - results pending completion of investigation.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, they noticed a cracked centrifugal disposable pump.No patient involvement.Product was changed out.Procedure completed successfully.
 
Event or Problem Description
The event was initially reported for a crack in the pump.However, when the actual sample was returned and inspected, it was found that the event was for a foreign matter inside the pump instead of a crack.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 14, 2023.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of evaluation codes 1451, 10, 11, 3331, 202, 25).Medical device problem code: 1451 - particulates.Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 202 - inappropriate material.Investigation conclusions: 25 - cause traced to manufacturing.The returned sample was inspected upon receipt and confirmed to have a piece of clear plastic inside of the pump that measured out of specification.A retention sample from the same lot number was inspected and confirmed to not have any foreign materials within it.All pumps are 100% visually inspected in process.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CENTRIFUGAL PUMP HEADS
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16371898
Report Number1124841-2023-00047
Device Sequence Number12605087
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number164275
Device Catalogue NumberN/A
Device Lot Number2H22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown